Alert archive / South Dakota / High Wind Warnings in 2012
High Wind Warning 5, NWS Rapid City, SD
NWS Rapid City, SD issued this high wind warning at Apr 1, 2012, 2:34 PM MDT for Custer County, Meade County, Pennington County, South Dakota. It took effect at Apr 1, 2012, 6:00 PM MDT. It was in force for 21 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 1, 2012, 2:34 PM MDT (20:34 UTC)
- In effect from
- Apr 1, 2012, 6:00 PM MDT
- Expired
- Apr 2, 2012, 2:59 PM MDT
- In force
- 21 hr
- Issued by
- NWS Rapid City, SD
Counties Custer County, SD, Meade County, SD, Pennington County, SD
The radar
The Rapid City radar (KUDX), 14 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 1, 10:42 PM MDT | NON-TSTM WND GST 60 | Downtown Rapid City, SD | |
| Apr 2, 4:20 AM MDT | HIGH SUST WINDS 40 | Union Center, SD | |
| Apr 2, 5:04 AM MDT | NON-TSTM WND GST 60 | Downtown Rapid City, SD | |
| Apr 2, 6:00 AM MDT | HIGH SUST WINDS 43 | Rapid City Airport, SD | |
| Apr 2, 6:30 AM MDT | NON-TSTM WND GST 60 | 1 Ne Piedmont, SD | |
| Apr 2, 7:00 AM MDT | HIGH SUST WINDS 40 | Ellsworth Afb, SD | |
| Apr 2, 10:30 AM MDT | NON-TSTM WND GST 59 | 5 Ne Hermosa, SD | TIME ESTIMATED |
| Apr 2, 10:30 AM MDT | NON-TSTM WND GST 60 | 19 Ese Hermosa, SD | AT LEAST 40 MPH SUSTAINED |
| Apr 2, 10:47 AM MDT | HIGH SUST WINDS 40 | 1 N Tilford, SD | |
| Apr 2, 12:09 PM MDT | NON-TSTM WND GST 64 | Rapid City Airport, SD | |
| Apr 2, 12:09 PM MDT | NON-TSTM WND GST 64 | Rapid City Airport, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.6 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4529 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
233 WWUS73 KUNR 012034 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 234 PM MDT SUN APR 1 2012 ...VERY WINDY TONIGHT AND MONDAY AFTER COLD FRONTAL PASSAGE... .A STRONG COLD FRONT WILL CROSS THE NORTHERN PLAINS TONIGHT... BRINGING VERY GUSTY NORTHERLY WINDS TO THE AREA THROUGH MONDAY AFTERNOON. SDZ026-030-031-072-073-020400- /O.UPG.KUNR.WI.Y.0019.120402T0300Z-120402T1800Z/ /O.NEW.KUNR.HW.W.0005.120402T0000Z-120402T1800Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS... UNION CENTER 234 PM MDT SUN APR 1 2012 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT MONDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT MONDAY. * VERY WINDY CONDITIONS WILL DEVELOP THIS EVENING AND DIMINISH BY MONDAY AFTERNOON. * NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012>014-025-027-032-041-042-074-020400- /O.EXT.KUNR.WI.Y.0019.120402T0000Z-120402T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...HOT SPRINGS... PHILIP...EDGEMONT...PINE RIDGE...KYLE...HERMOSA 234 PM MDT SUN APR 1 2012 ...WIND ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO NOON MDT MONDAY. * WINDS WILL INCREASE EARLY THIS EVENING THEN DIMINISH BY MONDAY AFTERNOON. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ043-044-046-047-049-020400- /O.EXT.KUNR.WI.Y.0019.120402T0300Z-120403T0000Z/ JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER 234 PM MDT SUN APR 1 2012 /334 PM CDT SUN APR 1 2012/ ...WIND ADVISORY NOW IN EFFECT FROM 9 PM MDT /10 PM CDT/ THIS EVENING TO 6 PM MDT /7 PM CDT/ MONDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 PM MDT /10 PM CDT/ THIS EVENING TO 6 PM MDT /7 PM CDT/ MONDAY. * WINDS WILL INCREASE LATE TONIGHT AND DIMINISH EARLY MONDAY EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
4 follow-up statements
450 WWUS73 KUNR 020320 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 920 PM MDT SUN APR 1 2012 ...VERY WINDY CONDITIONS WILL CONTINUE... .A STRONG COLD FRONT WILL CONTINUE SOUTH ACROSS THE NORTHERN PLAINS TONIGHT...BRINGING VERY GUSTY NORTHERLY WINDS TO THE AREA THROUGH MONDAY AFTERNOON. SDZ026-030-031-072-073-021130- /O.CON.KUNR.HW.W.0005.000000T0000Z-120402T1800Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS... UNION CENTER 920 PM MDT SUN APR 1 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT MONDAY. * VERY WINDY CONDITIONS WILL CONTINUE OVERNIGHT AND DIMINISH BY MONDAY AFTERNOON. * NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$ SDZ001-002-012>014-025-027-032-041-042-074-021130- /O.CON.KUNR.WI.Y.0019.000000T0000Z-120402T1800Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...HOT SPRINGS... PHILIP...EDGEMONT...PINE RIDGE...KYLE...HERMOSA 920 PM MDT SUN APR 1 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MDT MONDAY. * WINDS WILL REMAIN GUSTY THROUGH THE NIGHT...DIMINISHING BY MONDAY AFTERNOON. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ043-044-046-047-049-021130- /O.CON.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/ JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER 920 PM MDT SUN APR 1 2012 /1020 PM CDT SUN APR 1 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ MONDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ MONDAY. * WINDS WILL INCREASE LATE TONIGHT AND DIMINISH EARLY MONDAY EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ JC
792 WWUS73 KUNR 020859 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 259 AM MDT MON APR 2 2012 ...VERY WINDY CONDITIONS WILL CONTINUE... .A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE NORTHERN PLAINS TODAY...BRINGING VERY GUSTY NORTHERLY WINDS TO THE AREA THROUGH MONDAY AFTERNOON. SDZ026-030-031-072-073-021800- /O.EXT.KUNR.HW.W.0005.000000T0000Z-120402T2200Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS... UNION CENTER 259 AM MDT MON APR 2 2012 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. * VERY WINDY CONDITIONS WILL CONTINUE OVERNIGHT AND DIMINISH MONDAY AFTERNOON. * NORTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$ SDZ001-002-012>014-025-027-032-041-042-074-021800- /O.EXT.KUNR.WI.Y.0019.000000T0000Z-120402T2200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...HOT SPRINGS... PHILIP...EDGEMONT...PINE RIDGE...KYLE...HERMOSA 259 AM MDT MON APR 2 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. * WINDS WILL REMAIN GUSTY THROUGH THE NIGHT...DIMINISHING MONDAY AFTERNOON. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ043-044-046-047-049-021800- /O.CON.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/ JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER 259 AM MDT MON APR 2 2012 /359 AM CDT MON APR 2 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * WINDS WILL INCREASE LATE TONIGHT AND DIMINISH EARLY MONDAY EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
750 WWUS73 KUNR 021449 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 849 AM MDT MON APR 2 2012 ...VERY WINDY CONDITIONS WILL CONTINUE... .A STRONG COLD FRONT WILL CONTINUE TO PUSH THROUGH THE NORTHERN PLAINS TODAY...BRINGING VERY GUSTY NORTHERLY WINDS TO THE AREA THROUGH THIS AFTERNOON. SDZ026-030-031-072-073-022200- /O.CON.KUNR.HW.W.0005.000000T0000Z-120402T2200Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS... UNION CENTER 849 AM MDT MON APR 2 2012 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. * VERY WINDY CONDITIONS WILL CONTINUE TODAY...WITH WINDS BEGINNING TO DIMINISH LATE IN THE AFTERNOON. * NORTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS 40 MPH WINDS...OR GUSTS OVER 60 MPH... ARE EXPECTED OR OCCURRING. IF YOU ARE DRIVING...BE PREPARED FOR SUDDEN WIND GUSTS THAT CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE...ESPECIALLY ON OPEN STRETCHES...OR AS YOU APPROACH THE CREST OF HILLS. ALSO BE ALERT FOR DEBRIS OR DUST BLOWING ACROSS THE ROAD. && $$ SDZ001-002-012>014-025-027-032-041-042-074-022200- /O.CON.KUNR.WI.Y.0019.000000T0000Z-120402T2200Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS-HAAKON-FALL RIVER-SHANNON- HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...HOT SPRINGS... PHILIP...EDGEMONT...PINE RIDGE...KYLE...HERMOSA 849 AM MDT MON APR 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON. * WINDS WILL REMAIN GUSTY INTO THE AFTERNOON HOURS...GRADUALLY DIMINISHING LATE IN THE DAY. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ043-044-046-047-049-022300- /O.CON.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/ JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER 849 AM MDT MON APR 2 2012 /949 AM CDT MON APR 2 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON HOURS...GRADUALLY DIMINISHING EARLY THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
644 WWUS73 KUNR 022059 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 259 PM MDT MON APR 2 2012 .GUSTY NORTH TO NORTHWEST WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON...THEN DECREASE EARLY THIS EVENING. SDZ026-030-031-072-073-030000- /O.CAN.KUNR.HW.W.0005.000000T0000Z-120402T2200Z/ /O.EXA.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/ RAPID CITY-CUSTER CO PLAINS-PENNINGTON CO PLAINS- STURGIS/PIEDMONT FOOT HILLS-SOUTHERN MEADE CO PLAINS- INCLUDING THE CITIES OF...RAPID CITY...FOLSOM...WALL...STURGIS... UNION CENTER 259 PM MDT MON APR 2 2012 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS WILL REMAIN GUSTY THROUGH LATE THIS AFTERNOON...THEN DIMINISH EARLY THIS EVENING. * NORTH TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ001-002-012-025-027-041-074-022200- /O.CAN.KUNR.WI.Y.0019.000000T0000Z-120402T2200Z/ HARDING-PERKINS-BUTTE-NORTHERN FOOT HILLS-SOUTHERN FOOT HILLS- FALL RIVER-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...SPEARFISH...HOT SPRINGS...EDGEMONT...HERMOSA 259 PM MDT MON APR 2 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DIMINISH THROUGH THE LATE AFTERNOON HOURS. $$ SDZ013-014-032-042-030000- /O.EXT.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/ NORTHERN MEADE CO PLAINS-ZIEBACH-HAAKON-SHANNON- INCLUDING THE CITIES OF...FAITH...DUPREE...PHILIP...PINE RIDGE... KYLE 259 PM MDT MON APR 2 2012 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM MDT THIS EVENING. * WINDS WILL REMAIN GUSTY LATE THIS AFTERNOON...THEN DIMINISH EARLY THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ043-044-046-047-049-030000- /O.CON.KUNR.WI.Y.0019.000000T0000Z-120403T0000Z/ JACKSON-BENNETT-MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER 259 PM MDT MON APR 2 2012 /359 PM CDT MON APR 2 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS EVENING. * WINDS WILL REMAIN GUSTY THROUGH LATE THIS AFTERNOON...THEN GRADUALLY DIMINISH THIS EVENING. * NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH CAN BE EXPECTED LATE THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this high wind warning went out at Apr 1, 2:32 PM MDT, 2 minutes earlier.
Area forecast discussion, Apr 1, 2:32 PM MDT, 2 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
232 PM MDT SUN APR 1 2012
.DISCUSSION...WATER VAPOR SHOWS STRONG RIDGE OVER THE PLAINS...WITH
UPPER TROF WORKING THROUGH THE WRN CONUS. AT THE SURFACE...COLD
FRONT IS PUSHING THROUGH FAR NWRN SD AND NERN WY. VERY WARM AND DRY
CONDITIONS EXIST SOUTH OF THE FRONT WITH TEMPS IN THE 80S TO LOWER
90S.
TONIGHT...COLD FRONT WILL QUICKLY PUSH SE ACROSS OUR CWFA. STRONG
CAA BEHIND THE FRONT WILL RESULT IN VERY WINDY
CONDITIONS...ESPECIALLY ON THE SD PLAINS WITH ADVISORY WINDS
EXPECTED. THE STRONGEST WINDS WILL FUNNEL ALONG THE EAST SIDE OF THE
BLKHLS...WITH 40-50KT LOWER TROPOSPHERIC AND STEEP LO LVL LAPSE
RATES PUSHING WINDS INTO THE WARNING CATEGORY...SO HAVE ISSUED A
HIGH WIND WARNING THIS AREA. BAND OF STRONG 850-700MB FRONTOGENESIS
WILL PRODUCE LIGHT RAIN SHOWERS...MIXING WITH OR CHANGING TO SNOW
OVER NERN WY AND THE BLKHLS LATE AS PROFILES COOL. COULD EVEN BE
SOME ISOLD -TSRA WITH A TOUCH OF INSTABILITY IN PLACE. ANY SNOW
ACCUMULATIONS LATE TONIGHT SHOULD MAINLY BE CONFINED TO HIGHER
ELEVATIONS.
MONDAY...VERY WINDY CONDITIONS WILL CONTINUE UNDER STEEP LO LEVEL
LAPSE RATES. MORNING RAIN/SNOW SHOWERS WILL CONTINUE IN THE MORNING
AS UPPER TROF AXIS CROSSES THE NRN PLAINS...WITH DRYING EXPECTED IN
THE AFTN. HIGHS TEMPS MAINLY THE 50S...40S IN THE BLKHLS. WIDESPREAD
FREEZING TEMPS THEN EXPECTED MONDAY NIGHT.
TUESDAY...PLEASANT WEATHER EXPECTED WITH HIGH PRESSURE IN PLACE IN
THE MORNING. WINDS COULD GET A BIT BREEZY BY AFTERNOON AS RETURN
FLOW GETS GOING AROUND SURFACE HIGH SHIFTING INTO THE UPPER MIDWEST.
EXTENDED...AN UPPER LEVEL RIDGE WILL BRING WARM AND DRY WEATHER TO
THE AREA FOR WEDNESDAY AND THURSDAY. AN UPPER LEVEL TROUGH WILL MOVE
ACROSS THE ROCKIES INTO THE PLAINS BEFORE STARTING TO CLOSE OFF
THURSDAY NIGHT INTO FRIDAY...BRINGING CHANCES OF PRECIPITATION.
THERE IS SOME DISAGREEMENT WITH STRENGTH AND POSITION OF THIS
SYSTEM...SO WILL HOLD OFF ON HIGHER POPS UNTIL BETTER AGREEMENT IS
REACHED.
&&
.FIRE WEATHER...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS
THE AREA THIS AFTERNOON INTO TONIGHT AS TEMPERATURES CLIMB INTO THE
MID 70S TO LOWER 90S...WITH RELATIVE HUMIDITY VALUES DROPPING INTO
THE SINGLE DIGITS AND TEENS. A STRONG COLD FRONT HAS JUST PUSHED
INTO FAR NORTHWESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING...AND
WILL CONTINUE SLIDING ACROSS THE AREA THROUGH THIS AFTERNOON INTO
TONIGHT. GUSTY WEST TO SOUTHWESTERLY WINDS WILL BECOME NORTHWEST AND
INCREASE AS THE FRONT PASSES THROUGH. BEHIND THE FRONT...ISOLATED
THUNDERSTORMS WITH DRY LIGHTING WILL BE POSSIBLE INTO THE EARLY
EVENING...PARTICULARLY OVER NORTHEAST WYOMING INTO FAR WESTERN SOUTH
DAKOTA. SHOWERS WILL THEN DEVELOP AND INCREASE IN COVERAGE...
SPREADING ACROSS THE AREA OVERNIGHT. SHOWERS WILL TAPER ON MONDAY AS
TEMPERATURES COOL BACK TO NEAR AVERAGE. NORTHWEST WINDS WILL REMAIN
GUSTY WHILE RELATIVE HUMIDITY VALUES IN THE UPPER TEENS TO UPPER 20S
ARE EXPECTED IN THE AFTERNOON. TEMPERATURES WILL SLOWLY CLIMB
THROUGH MID-WEEK WHILE CONDITIONS REMAIN DRY. THE NEXT CHANCES FOR
WETTING RAINS WILL COME THURSDAY NIGHT INTO FRIDAY.
&&
.AVIATION...18Z TAFS UPDATE
VFR CONDITIONS ARE EXPECTED THROUGH THIS AFTERNOON. A STRONG COLD
FRONT WILL MOVE THROUGH THE AREA THIS AFT/EVE. AHEAD OF THE FRONT
GUSTY SOUTHERLY TO WESTERLY WINDS WILL CONTINUE. BEHIND THE
FRONT...GUSTY NORTHWEST WINDS ARE EXPECTED ALONG WITH THE
POSSIBILITY OF ISOLD -TSRA. WIDESPREAD -SHRA WILL DEVELOP LATER THIS
EVENING OVER NERN WY AND WRN SD...BRINGING AREAS OF MVFR CIGS...WITH
LCL IFR POSSIBLE OVER THE BLKHLS. CONDITIONS WILL IMPROVE TO VFR MON
MORN.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR BADLANDS AREA-
CENTRAL SOUTH DAKOTA PLAINS-NORTHERN BLACK HILLS-
NORTHWESTERN SOUTH DAKOTA PLAINS-SOUTH CENTRAL SOUTH DAKOTA-
SOUTHERN BLACK HILLS-SOUTHWESTERN SOUTH DAKOTA.
WIND ADVISORY FROM 9 PM MDT /10 PM CDT/ THIS EVENING TO 6 PM MDT
/7 PM CDT/ MONDAY FOR BENNETT-JACKSON-MELLETTE-TODD-TRIPP.
WIND ADVISORY FROM 6 PM THIS EVENING TO NOON MDT MONDAY FOR
BUTTE-FALL RIVER-HAAKON-HARDING-HERMOSA FOOT HILLS-NORTHERN
FOOT HILLS-NORTHERN MEADE CO PLAINS-PERKINS-SHANNON-
SOUTHERN FOOT HILLS-ZIEBACH.
HIGH WIND WARNING FROM 6 PM THIS EVENING TO NOON MDT MONDAY FOR
CUSTER CO PLAINS-PENNINGTON CO PLAINS-RAPID CITY-SOUTHERN
MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS.
WY...RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR LOWER ELEVATIONS
OF CROOK AND WESTON COUNTIES-NORTHERN CAMPBELL-SOUTHERN
CAMPBELL-WYOMING BLACK HILLS.
&&
SHORT TERM...JOHNSON
LONG TERM....77
AVIATION...77Hazardous weather outlook, Apr 1, 2:30 PM MDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 230 PM MDT SUN APR 1 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-021400- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 230 PM MDT (330 PM CDT) SUN APR 1 2012 ...RED FLAG WARNING IN EFFECT THROUGH MIDNIGHT FOR NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA... ...HIGH WIND WARNING TONIGHT THROUGH MONDAY MORNING FOR PORTIONS OF WEST CENTRAL SOUTH DAKOTA... ...WIND ADVISORY IN EFFECT TONIGHT THROUGH MONDAY AFTERNOON FOR THE SOUTH DAKOTA PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT GUSTY WESTERLY WINDS AND RELATIVE HUMIDITIES OF 15 PERCENT OR LOWER WILL CONTINUE THROUGH THIS AFTERNOON. THEN...A COLD FRONT WILL CROSS THE REGION LATE THIS AFTERNOON THROUGH TONIGHT WITH NORTHWEST WINDS GUSTING OVER 45 MPH. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHEAST WYOMING AND WESTERN SOUTH DAKOTA THROUGH THIS EVENING. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE ACROSS NORTHEAST WYOMING LATE THIS AFTERNOON...SPREADING INTO WESTERN SOUTH DAKOTA EARLY THIS EVENING. DRY LIGHTING WILL BE POSSIBLE WITH THESE STORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHERLY WINDS WILL CONTINUE ACROSS THE SOUTH DAKOTA PLAINS THROUGH MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 4:22 AM MDT | Wind Advisory | UNR | Bennett, Butte, Custer, Fall River, Haakon, Harding and 10 more | 38 hr |
Nearby
High Wind Warnings in South Dakota, 2012Every high wind warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.